FDA Teething medicine warning

FDA Warns of Children’s Numbing Agent Injury Risk

by Staff Blogger | July 15th, 2014

Many believe prescription drugs present a greater risk of drug injuries than over-the-counter medications, but both types of medications can be equally dangerous.

For instance, the U.S. Food and Drug Administration (FDA) recently issued warnings regarding the risks of giving a baby numbing agents when they are teething. Experts say these products—which can be purchased over the counter—contain anesthetic ingredients that can cause children to experience adverse health events.

Side effects of overdose associated with numbing agents in babies include:

  • Confusion
  • Jitters
  • Seizures
  • Vomiting
  • Vision Troubles
  • Sleeping too easily
  • Death

In response to these dangers, the FDA has suggested parents with teething children refrain from using numbing agents on their children and instead suggest using more traditional options for your child’s chewing, such as teething rings and cold, clean washcloths.

At Ferrer, Poirot & Wansbrough, we understand that dangerous drugs come in many forms. That’s why we suggest seeking legal representation if you’ve been harmed by a medication.

Our team of drug injury attorneys is here to speak with you about your case 24/7 by  calling (800) 210-8503.